MAUDE Adverse Event Report: CORCYM S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Codes Pericardial Effusion (3271); Heart Failure/Congestive Heart Failure (4446)
Date of Event 03/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed that a double valve procedure with standard aortic and standard mitral was performed on (b)(6) 2025.As reported, all looked good in operating room.About 10 days post-op patient had effusion/hf and echo showed a jammed leaflet on mitral valve.As such, patient was taken back to or and saw some minimal pannus/tissue surrounding the occluded leaflet.The pannus/tissue was cleaned out and used a rubber poker and freed the leaflet.There was no sub-valvular tissue.The valve was rotated 30 degrees and both leaflets functioned well, and echo was fine in cvicu.About 7 days later patient had effusion/hf and echo showed one leaflet jammed in open position and one leaflet with limited movement.Patient was taken back to operating room on (b)(6) and the carbomedics mitral 27mm was explanted and replaced with a carbomedics mitral size 25mm.Reportedly, procedure went well with mitral valve functioning properly, patient is in icu doing well.
 
Additional Manufacturer Narrative
This report is a duplicate of the report submitted through esg portal with coreid: ci250423155406.669d5fc4a51746caae719ad346e7d2ca submitted on 23 april 2025.
 
Additional Manufacturer Narrative
This is the duplicate for the report submitted through esg new portal with coreid: (b)(4) on (b)(6) 2025.Updated sections: b4, b5, g3, g6, h2, h6.The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The device has not yet returned to the manufacturer.A follow up report will be provided upon receipt of the device and completion of investigation.
 
Event or Problem Description
The manufacturer was informed that a double valve procedure with standard aortic and standard mitral was performed on (b)(6) 2025.As reported, all looked good in or.About 10 days post-op patient had effusion/hf and echo showed a jammed leaflet on mitral valve.As such, patient was taken back to or and saw some minimal pannus/tissue surrounding the occluded leaflet.The pannus/tissue was cleaned out and used a rubber poker and freed the leaflet.There was no sub-valvular tissue.The valve was rotated 30 degrees and both leaflets functioned well, and echo was fine in cvicu.About 7 days later patient had effusion/hf and echo showed one leaflet jammed in open position and one leaflet with limited movement.Patient was taken back to or on (b)(6) and the carbomedics mitral 27mm was explanted and replaced with a carbomedics mitral size 25mm.Reportedly, procedure went well with mitral valve functioning properly, patient is in icu doing well.
 
Additional Manufacturer Narrative
Updated sections b4, d9, g3, g6, h2, h3, h6 the device was returned to manufacturer for investigation.After decontamination, the valve was visually inspected highlighting the restricted movement of the leaflets that appeared stuck in a closed position.Pannus tissue extensively covered the entire perimeter of the prosthetic housing on the outflow side.The sewing cuff was subsequently removed to prepare the valve for hydrodynamic testing, aimed at assessing leaflet mobility once proper cleaning had been completed.The valve revealed without the sewing cuff and details of the cleaned pivots as well as the numerical part of the sn.The hydrodynamic testing conducted on the cphv subassembly of the valve m7-027 ¿ sn (b)(6) was performed.The test confirmed a normal leaflet kinematic showing a correct movement of the leaflets; no anomalies were observed during the open/close cycle of the pulsatile hydrodynamic test in both normotensive and hypotensive pressure conditions.The effective orifice area (eoa) at 70 bpm, c.O.Of 5.0 l/min and m.A.P.Of 100 mmhg is 2.34 cm2, above the iso 5840 minimum requirement 1.70 cm2; the regurgitant fraction (rf%), under the same testing conditions, is 6.7%, below the iso 5840 requirement of < 15%.No anomalies were observed during the open/close cycle.\the reported leaflet mobility issues can reasonably be attributed to significant pannus formation observed on the valve, which was confirmed during the second surgical procedure aimed at freeing the leaflet.The presence of undetected organic material, trapped in the cavities of the hinges or between leaflets and orifices, can in fact prevent the complete closure of the leaflets.Furthermore, no deficits were noted during the manufacturing documents review.In conclusion, based on visual and functional assessments, no malfunction could be reproduced.Therefore, the deterioration of the valve does not appear to stem from any intrinsic defect.An additional possible explanation for the valve¿s deterioration could be related to oversizing, as the replacement valve implanted following the complaint was of a smaller size, but this cannot ultimately be confirmed.

Brand Name
CARBOMEDICS STANDARD PROSTHETIC HEART VALVE, MITRAL
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc
Manufacturer (Section G)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key22536500
Report Number3005687633-2025-00122
Device Sequence Number7410545
Product Code LWQ
UDI-Device Identifier08022057012722
UDI-Public(01)08022057012722(240)M7-027(17)280810(10)S1618840-A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCPHV
Device Catalogue NumberM7-027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer04/24/2025
06/17/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date07/17/2025
07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown